MAUDE Adverse Event Report: COVIDIEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIA60AVM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Correction: b5 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a robot-assisted laparoscopic small gastric bypass, the device was slowly pulsed fired with 5-10 pauses in between.When the device reached the end of firing, the surgeon paused for 30 seconds to make sure that the tissue was fully relaxed before retracting the blade.The bleeding appeared 15 minutes later through out the entire staple line for the gastric pouch.A total of five reloads were used.All clips from the clip applier were used to stop the bleeding.It was noted that the tissue felt normal when firing.
 
Additional Manufacturer Narrative
D10.Concomitant products: sig60axt, tri 2.0 sig60axt 60 xtra thk 15mm (lot n6a1409y); egia60avm, egia60avm egia 60 artic vasc med sulu (lot p5m0488); egia60amt, egia60amt egia 60 artic med thick sulu (lot p5l1186); egia60amt, egia60amt egia 60 artic med thick sulu (lot p5l0835); egia45avm, egia45avm egia 45 artic vasc med sulu (lot unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a robot-assisted laparoscopic small gastric bypass, the device was slowly pulsed fired with 5-10 pauses in between.When the device reached the end of firing, the surgeon paused for 30 seconds to make sure that the tissue was fully relaxed before retracting the blade.The bleeding appeared 15 minutes later through out the entire staple line for the gastric pouch.A total of five reloads were used.All clips from the clip applier were used to stop the bleeding.It was noted that the tissue felt normal when firing.Pli 60: product received without accompanying information.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key25073838
Report Number2647580-2026-01302
Device Sequence Number21504301
Product Code GDW
UDI-Device Identifier10884523003222
UDI-Public(01)10884523003222(17)300930(10)P5K1280(20)07
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEGIA60AVM
Device Catalogue NumberEGIA60AVM
Device Lot NumberP5K1280
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2026
Supplement Date Received by Manufacturer05/04/2026
Initial Report FDA Received Date05/04/2026
Supplement Report FDA Received Date05/04/2026
Date Device Manufactured10/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient Age41 YR
Patient SexMale
Patient Weight158 KG